Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 58, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 8, 2006, 1:08 AM EDT for Dade County, Walker County, Georgia. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2006, 1:08 AM EDT (05:08 UTC)
- Expired
- Apr 8, 2006, 1:45 AM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Dade County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 55 km from the middle of the area, began a volume at 05:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 1:20 AM EDT | HAIL 0.75 | Rising Fawn, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 9:20 PM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 401 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1498 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 080509 SVRFFC GAC083-295-080545- /O.NEW.KFFC.SV.W.0058.060408T0508Z-060408T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 108 AM EDT SAT APR 8 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DADE COUNTY IN NORTHWEST GEORGIA WALKER COUNTY IN NORTHWEST GEORGIA * UNTIL 145 AM EDT * AT 108 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 20 MILES WEST OF LA FAYETTE...AND MOVING EAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHICKAMAUGA. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3470 8579 3456 8576 3463 8516 3487 8529 $$
1 follow-up statement
000
WWUS52 KFFC 080521
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
125 AM EDT SAT APR 8 2006
GAC083-080530-
/O.CAN.KFFC.SV.W.0058.000000T0000Z-060408T0545Z/
DADE GA-
125 AM EDT SAT APR 8 2006
...THE SEVERE THUNDERSTORM WARNING FOR DADE COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS OVER SOUTHERN DADE COUNTY HAS MOVED
OUT OF THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT SATURDAY MORNING
FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3464 8516 3460 8553 3460 8553 3462 8553
3466 8548 3470 8548 3473 8544 3481 8544
3487 8529
$$
GAC295-080545-
/O.CON.KFFC.SV.W.0058.000000T0000Z-060408T0545Z/
WALKER GA-
125 AM EDT SAT APR 8 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR WALKER COUNTY...
AT 123 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CEDAR GROVE...OR ABOUT 10 MILES WEST OF LA FAYETTE...
MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DAVIS
CROSSROADS...CHICKAMAUGA...LINWOOD...NOBLE AND NAOMI.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3464 8516 3460 8553 3460 8553 3462 8553
3466 8548 3470 8548 3473 8544 3481 8544
3487 8529
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 10:10 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Apr 7, 10:10 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1010 PM EDT FRI APR 7 2006 .UPDATE... UPPER LEVEL SYSTEM STILL DIGGING. BACKING FLOW SEEMS TO BE SLOWING PROGRESS OF EVENT. HAVE SLOWED THINGS DOWN IN THE FORECAST BY LOWERING POPS OVERNIGHT ACROSS CENTRAL GEORGIA. (PREVIOUS DISCUSSION) .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) ATMOSPHERE SLOW TO DESTABILIZE OVER NORTH AND CENTRAL GEORGIA WITH A GOOD CAP AROUND 800 MB ON THE 18Z SOUNDING AT BOTH FFC AND BMX. THIS WILL CHANGE OVERNIGHT AS SYSTEM OVER MISSOURI/KANSAS MOVES EAST TO MISSISSIPPI BY SATURDAY MORNING. AIR MASS WILL CONTINUE TO MOISTEN AND DESTABILIZE AND CAP SHOULD ERODE DURING NIGHT ALLOWING SHOWERS AND THUNDERSTORMS TO SPREAD/DEVELOP INTO AREA. LLJ OF 35 TO 45 KNOTS MOVES INTO AREA OVERNIGHT AND ALSO IN FAVORABLE RIGHT REAR UPPER JET THEREFORE WITH BUOYANCY, WIND SHEAR, AND DYNAMICS THE POTENTIAL OF SEVERE REMAINS ACROSS THE AREA. WILL PROBABLY BE AFTER 8 PM BEFORE CONVECTION MOVES INTO NORTHWEST GEORGIA AND MOSTLY AFTER MIDNIGHT BEFORE REACHING ATLANTA VICINITY. LARGE HAIL AND ISOLATED TORNADOES MAIN THREAT. IN ADDITION RAINFALL AMOUNTS OF 1 TO 3 INCHES POSSIBLE IN NORTH GEORGIA THEREFORE SOME LOCALIZED FLOODING OF SMALL STREAMS POSSIBLE. SHOWERS AND THUNDERSTORMS WILL CONTINUE MOST OF SATURDAY WITH BEST CHANCE OF SEVERE SHIFTING MORE TO SOUTHERN PART OF CWA. LOW PRESSURE SYSTEM EXPECTED TO MOVE TO COAST BY SATURDAY EVENING WITH NOTICEABLE DRYING AND CLEARING SKIES SATURDAY NIGHT AND SUNDAY. .LONG TERM...(MONDAY THROUGH FRIDAY) AFTER AN ACTIVE START TO THE FORECAST PERIOD AND FAIRLY QUITE WEATHER PATTERN IS EXPECTED FOR THE REST OF THE WEEK. A LARGE HIGH PRESSURE SYSTEM MOVES INTO THE OHIO VALLEY SUNDAY AND TO THE MID ATLANTIC REGION MONDAY. THIS HIGH THE RIDGES ACROSS THE SOUTHEAST THROUGH MUCH OF THE WEEK WITH A DRY STABLE ATMOSPHERE WITH NEAR SEASONAL TEMPERATURES. && .AVIATION... NAM APPEARS TO BE HANDLING THE CURRENT SITUATION THE BEST. THIS BRINGS THE MAIN AREA OF CONVECTION INTO EXTREME NORTH GA AND THEN HOLDS IT THERE KEEPING THE CONVECTION OUT OF THE TAF SITES UNTIL 12Z...THEN BEGINS SINKING IT SOUTH. WILL LIKELY DELAY THE ONSET TO AFTER 10Z IN ALL TAFS AND CONTINUE WITH THUNDER...ESPECIALLY AFTER 18Z SAT. WORKSTATION ETA PICKING UP ON THE STRATO CU ALONG THE GULF COAST AND ADVECTS THAT INTO CSG/MCN BETWEEN 03Z AND 06Z...AND INTO ATL/AHN BETWEEN 06Z AND 09Z. HEIGHTS AS PROGGED BY METATL ARE RUNNING AROUND 2500 FEET AT THE ONSET...THEN DROPPING BELOW 1000 FT BY 12Z. THIS APPEARS REASONABLE...CURRENT TAFS ARE GOING ALONG WITH THIS AND WILL CONTINUE WITH THIS THINKING. COLD FRONT REMAINS TO THE WEST AND THEREFORE WINDS WILL REMAIN WEST TO SOUTHWEST. WILL ALSO CONTINUE WITH GUSTS THROUGH 00Z SUN AS H8 WINDS HOLDING IN THE 35 TO 40 KT RANGE. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 62 70 44 67 / 80 70 5 5 ATHENS 59 70 44 70 / 80 60 20 5 GAINESVILLE 59 69 43 66 / 80 70 10 5 ROME 60 70 39 71 / 90 70 10 5 COLUMBUS 65 74 49 74 / 60 70 10 5 MACON 63 74 49 71 / 60 70 20 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 15
Hazardous weather outlook, Apr 7, 6:15 PM EDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 615 PM EDT FRI APR 7 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081000- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 615 PM EDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT SCATTERED SEVERE THUNDERSTORMS POSSIBLE TONIGHT ACROSS NORTH GEORGIA. .SYNOPSIS... STRONG LOW PRESSURE WILL REMAIN TO THE WEST OF GEORGIA KEEPING THE REGION IN A WARM MOIST FLOW OF AIR. .PRIMARY HAZARDS... THE PRIMARY HAZARD WITH THE THUNDERSTORMS WILL BE LARGE HAIL...DAMAGING WINDS...CLOUD TO GROUND LIGHTNING AND ISOLATED TORNADOES. .DISCUSSION... MOISTURE WILL CONTINUE TO INCREASE OVER GEORGIA THIS EVENING. A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER MISSISSIPPI AND TENNESSEE WILL DRIFT SLOWLY TOWARD NORTH GEORGIA. AS THE THUNDERSTORMS DRIFT INTO NORTH GEORGIA THEY WILL BE ENCOUNTERING SLIGHTLY MORE STABLE AIR WITH CAPES RUNNING FROM 600 TO 1200 AND LIFTED INDICES OF MINUS 2 TO MINUS 4. WHILE THESE VALUES ARE NOT EXCESSIVE...THEY ARE SUFFICIENT TO PRODUCE SCATTERED SEVERE THUNDERSTORMS...MAINLY NORTH OF A LINE FROM CARROLLTON...TO ALPHARETTA...TO CLEVELAND. THE THUNDERSTORMS WILL MOVE INTO EXTREME NORTHWEST GEORGIA AFTER 10 PM...AND ACROSS THE NORTHEAST MOUNTAINS AND INTO THE NORTHERN SUBURBS OF ATLANTA TOWARD DAYBREAK SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS SATURDAY...WITH ISOLATED SEVERE STORMS POSSIBLE SATURDAY MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FOR THE REST OF THE PERIOD AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR ACTIVATION TONIGHT. STAY ALERT FOR POSSIBLE WATCHES...WARNINGS AND STATEMENTS THAT MAY BE ISSUED.
In the hours before
Special weather statement, Apr 7, 11:41 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1141 PM EDT FRI APR 7 2006 GAZ001-080430- 1141 PM EDT FRI APR 7 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 45 MPH WINDS IN DADE COUNTY UNTIL 1230 AM EDT... AT 1137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 24 MILES WEST OF TRENTON...MOVING NORTHEAST AT 40 MPH. AT THIS SPEED...THE STORM SHOULD ENTER DADE COUNTY AT MIDNIGHT. THE NORTHWEST CORNER OF DADE COUNTY WILL BE THE FIRST AREA AFFECTED. PEA-SIZED HAIL AND WIND GUSTS TO 45 MPH SHOULD BE EXPECTED AS THIS STORM ENTERS THE COUNTY. THE STORM IS EXPECTED TO MOVE OUT OF THE COUNTY BY 1230 AM EDT...BUT ADDITIONAL STORMS ARE EXPECTED THROUGHOUT THE EARLY MORNING.
Special weather statement, Apr 8, 12:23 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1223 AM EDT SAT APR 8 2006 GAZ001-002-080515- 1223 AM EDT SAT APR 8 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 45 MPH WINDS IN DADE AND WALKER COUNTIES UNTIL 115 AM EDT... AT 1219 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 25 MILES WEST OF RISING FAWN...MOVING EAST AT 45 MPH. THIS STORM WILL ENTER DADE COUNTY AT APPROXIMATELY 1245 AM. WIND GUSTS OF 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ARE POSSIBLE AS THIS STORM MOVES ACROSS PORTIONS OF DATE AND WALKER COUNTIES. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE TRENTON...CHICKAMAUGA...AND ROCK SPRINGS. THE STORM IS EXPECTED TO MOVE OUT OF THESE COUNTIES 115 AM EDT BUT ADDITIONAL STORMS ARE LIKELY.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 12:30 AM EDT | Severe Thunderstorm Warning | FFC | Dade | 45 min |
| Apr 8, 12:53 AM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker | 37 min |
| Apr 8, 1:13 AM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 47 min |
| Apr 8, 1:58 AM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 32 min |
| Apr 8, 2:11 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer | 34 min |
| Apr 8, 2:23 AM EDT | Severe Thunderstorm Warning | FFC | Floyd, Gordon | 37 min |
| Apr 8, 2:45 AM EDT | Tornado Warning | FFC | Gordon | 15 min |
| Apr 8, 2:48 AM EDT | Tornado Warning | FFC | Gilmer, Pickens | 27 min |
| Apr 8, 3:12 AM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 33 min |
| Apr 8, 3:14 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Lumpkin, Union | 31 min |
| Apr 8, 3:17 AM EDT | Severe Thunderstorm Warning | FFC | Bartow | 43 min |
| Apr 8, 3:25 AM EDT | Severe Thunderstorm Warning | FFC | Haralson | 35 min |
| Apr 8, 3:28 AM EDT | Tornado Warning | FFC | Paulding, Polk | 32 min |
| Apr 8, 3:43 AM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, Fulton | 47 min |
| Apr 8, 3:49 AM EDT | Tornado Warning | FFC | Bartow, Cherokee | 26 min |
| Apr 8, 4:03 AM EDT | Tornado Warning | FFC | Cobb, Fulton | 27 min |
| Apr 8, 4:06 AM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Pickens | 24 min |
| Apr 8, 4:15 AM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 45 min |
| Apr 8, 4:21 AM EDT | Severe Thunderstorm Warning | FFC | Hall, Lumpkin | 39 min |
| Apr 8, 4:39 AM EDT | Severe Thunderstorm Warning | FFC | Banks, Jackson | 51 min |
| Apr 8, 4:42 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Walton | 33 min |
| Apr 8, 9:33 AM EDT | Flash Flood Warning | FFC | Harris | 3 hr |
| Apr 8, 11:10 AM EDT | Flash Flood Warning | FFC | Muscogee | 3 hr |
| Apr 8, 12:26 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Sumter, Webster | 34 min |
| Apr 8, 12:59 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Macon, Sumter | 31 min |
| Apr 8, 1:34 PM EDT | Severe Thunderstorm Warning | FFC | Pulaski, Wilcox | 26 min |
| Apr 8, 1:54 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge | 36 min |
| Apr 8, 2:16 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Telfair | 29 min |
| Apr 8, 2:21 PM EDT | Severe Thunderstorm Warning | FFC | Wheeler | 24 min |
| Apr 8, 2:33 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery | 27 min |
| Apr 8, 2:47 PM EDT | Tornado Warning | FFC | Montgomery, Wheeler | 28 min |
| Apr 8, 2:51 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 24 min |
| Apr 8, 2:58 PM EDT | Tornado Warning | FFC | Toombs | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.